Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 3, NWS Caribou, ME

June 7, 2019Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jun 7, 2019, 3:12 AM EDT for Hancock County, Washington County, Maine. It took effect at Jun 7, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2019, 3:12 AM EDT (07:12 UTC)
In effect from
Jun 7, 2019, 8:00 AM EDT
Expired
Jun 7, 2019, 7:54 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2019-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2019-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WHUS41 KCAR 070712
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
312 AM EDT Fri Jun 7 2019

MEZ029-030-080000-
/O.NEW.KCAR.BH.S.0003.190607T1200Z-190608T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
312 AM EDT Fri Jun 7 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from 8 AM EDT this morning
through this evening.

* TIMING...From 8 AM EDT this morning through this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine State
  Park...Castine...Roque Bluffs State Park...Quoddy Head State
  Park.

* Beach Hazard...The warm air temperatures in the mid 60s to near
  70 degrees may cause people to underestimate the dangers of the
  cold water temperatures which are currently only in the mid 40s
  to near 50 degrees.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
1 follow-up statement
445 
WHUS41 KCAR 072354
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
754 PM EDT Fri Jun 7 2019

MEZ029-030-080800-
/O.CAN.KCAR.BH.S.0003.000000T0000Z-190608T0000Z/
/O.NEW.KCAR.BH.S.0004.190608T1200Z-190609T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
754 PM EDT Fri Jun 7 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from Saturday morning
through Saturday evening. 

* TIMING...From Saturday morning through Saturday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park.

* Beach Hazard...The warm air temperatures in the mid 60s to 
  near 70 degrees may cause people to underestimate the dangers 
  of the cold water temperatures which are currently only in the 
  mid 40s to near 50 degrees.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

Maloit

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 6, 11:47 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 6, 11:47 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1147 PM EDT Thu Jun 6 2019

.SYNOPSIS...
High pressure will ridge into the area tonight. A cold front will
enter the area Friday afternoon, and exit the area tomorrow
evening. High pressure builds behind the cold front through the
weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
1145 pm Update...
High pressure settling across the region is resulting in clear
skies and light winds tonight. Patchy frost still possible in
low lying areas of Northern Aroostook so will maintain mention
in overnight forecast. No changes to forecast elements through
the overnight hours other than minor tweaks to hrly temps/dew
points.

previous discussion
Much drier air is arriving tonight. With light winds, clear
skies and low dew points, radiational cooling is the concern
tonight. Have maintained mention of patchy frost for the
normally colder spots in Aroostook County tonight. Expect clear
skies to persist into Friday morning. Cumulus will gradually
form by midday...mostly in the northern zones ahead of a cold
front, but the cloud bases will be unusually high for the
region...near 8000 ft. There will be a modest unstable layer
capable of producing a few showers with the cold front, but much
of the precip will evaporate before reaching the ground. Will
forecast just a hundredth of an inch in northern zones with the
front.  The unstable layer is too shallow for any realistic
thunderstorm or hail concerns. On the other hand, the front
could some gusts over 30 mph, but probably not enough to produce
any power outage worries even with leaves now on the trees. The
cold front will enter northern Aroostook in the early to mid
afternoon and propagate to the coast by later Friday evening.
Pleasant temperatures continue Friday with highs in the low to
mid 70s and low humidity. Offshore winds will ensure 70F
readings reach coastal locations. &&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A trough will extend into central Maine at the start of the
period bringing a few showers to the area. Higher pressure will
be building in from the west. The trough will move into the Gulf
of Maine early Saturday morning. Higher pressure will build
across the state Saturday. Early Sunday morning, a warm front
moving across Quebec will extend into NW Maine bringing the
threat of shower through the day Sunday.

The models were in good agreement overall through the near term
of the forecast period. Loaded a blend of the GFS/NAM/ECMWF/GEM
to smooth out the minor differences in the models.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A trough will extend into central Maine at the start of the
period bringing a few showers to the area. Higher pressure will
be building in from the west. The trough will move into the Gulf
of Maine early Saturday morning. Higher pressure will build
across the state Saturday. Early Sunday morning, a warm front
moving across Quebec will extend into NW Maine bringing the
threat of shower through the day Sunday.

The models were in good agreement overall through the near term
of the forecast period. Loaded a blend of the GFS/NAM/ECMWF/GEM
to smooth out the minor differences in the models.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
High pressure over the area at the start of the period will
move northeast into western Maine early Tuesday morning. A front
will move east of the area early Wednesday morning. Higher
pressure will briefly build into the area. A low moving across
the Great Lakes and a second low moving north along the Atlantic
Seaboard will move into the area Thursday morning and will
clear the area by the end of the period.

Loaded a blend to smooth out the differences in the models. Used
NAWAVE4 for seas in the coastal waters. Used windgust by factor
tool.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR conditions are expected through the period with
excellent vis and any cigs above 5000 ft.

SHORT TERM: Generally VFR conditions through early Tuesday
morning. High pressure will be the dominate weather feature
through this period. A few showers for central and southern
Maine early as a trough transit through the area. Cigs and VSBY
reduced to low MVFR in these shower. Isolated shower will return
Sunday morning reducing Cigs and VSBY to Low MVFR in shower.
Tuesday morning the next frontal system moves into the state
reducing conditions to IFR in Rain for Tuesday.

&&

.MARINE...
NEAR TERM: Winds/seas expected to remain below SCA levels
through Thursday.

SHORT TERM: Winds and seas below Small Craft Advisory through the
period.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Duda/MCW/Dumont
Short Term...Norton
Long Term...Norton
Aviation...Duda/MCW/Dumont/Norton
Marine...Duda/MCW/Dumont/Norton

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:54 PM EDTBeach Hazards StatementCARHancock, Washington24 hr

Nearby

Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.